Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Addicted to corex. Trying to quit. Going through withdrawals. Solution?

Hi, My husband has been addicted to corex for many years now, he had quit four years ago. But then again in the last two years he has been addicted to it. Now he is in the process of quitting for the last one week. He is goig through withdrawals and I m also feeling very helpless whn I see him sleepless and struggling. Please advise what should I give him to help him. in terms of food or anything else?
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

Corex contains Codeine and chlorphenaramine as its contents. Codeine is a opioid, and it is highly addictive. This is the reason of very high prevalence of corex abuse. As he is taking corex continuously for about 2 years then he has become dependent to codeine. Any attempt to sudden cessation of drug may precipitate withdrawal.
Either advise him to decrease the dose gradually if possible, this will cause only mild withdrawal.
Or visit a Psychiatrist and take opinion. Medicines like Naltrexone, Buprenorphin are used to prevent relapse and withdrawal syndrome. Anti craving drug like Acamprosate is also useful for long term maintenance. High level of motivation to quit is also must for successful de addiction.

Dr. Seikhoo Bishnoi
Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor